Alert archive / Maine / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 20, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 22, 2012, 3:12 PM EDT for Androscoggin County, Cumberland County, Sagadahoc County, Maine. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2012, 3:12 PM EDT (19:12 UTC)
- Expired
- Jun 22, 2012, 3:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Androscoggin County, ME, Cumberland County, ME, Sagadahoc County, ME
The radar
The Portland,ME radar (KGYX), 10 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 3:30 PM EDT | TSTM WND DMG | 4 Sse Poland, ME | LIMBS DOWN ALL OVER THE ROAD. ROUTE 26 AND CARPENTER ROAD. COLBATH ROAD. 2 INCHES OF RAIN IN 40 MINUTES. |
| Jun 22, 3:30 PM EDT | NON-TSTM WND DMG | 4 Sse Poland, ME | LIMBS DOWN ALL OVER THE ROAD. ROUTE 26 AND CARPENTER ROAD. COLBATH ROAD. 2 INCHES OF RAIN IN 40 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.2 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
274
WUUS51 KGYX 221912
SVRGYX
MEC001-005-023-221945-
/O.NEW.KGYX.SV.W.0020.120622T1912Z-120622T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
312 PM EDT FRI JUN 22 2012
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ANDROSCOGGIN COUNTY IN SOUTHWEST MAINE...
WESTERN SAGADAHOC COUNTY IN SOUTH CENTRAL MAINE...
CENTRAL CUMBERLAND COUNTY IN MAINE...
* UNTIL 345 PM EDT...
* AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RANGE PONDS STATE PARK...OR 7 MILES SOUTHWEST OF AUBURN...AND
MOVING SOUTHEAST AT 20 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LISBON
FALLS...TOPSHAM AND FREEPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4380 7007 4380 7010 4379 7009 4377 7011
4397 7045 4413 7033 4401 6988
TIME...MOT...LOC 1912Z 295DEG 19KT 4401 7028
$$
KIMBLE2 follow-up statements
564
WWUS51 KGYX 221931
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
331 PM EDT FRI JUN 22 2012
MEC001-005-023-221945-
/O.CON.KGYX.SV.W.0020.000000T0000Z-120622T1945Z/
ANDROSCOGGIN ME-SAGADAHOC ME-CUMBERLAND ME-
331 PM EDT FRI JUN 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CENTRAL CUMBERLAND...WEST CENTRAL SAGADAHOC AND SOUTHERN
ANDROSCOGGIN COUNTIES...
AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DURHAM...OR 9 MILES SOUTH OF LEWISTON...MOVING SOUTHEAST
AT 20 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
YARMOUTH...POWNAL...BRADBURY MOUNTAIN STATE PARK...DURHAM...LISBON
FALLS...BOWDOIN...WOLFES NECK WOODS STATE PARK...TOPSHAM...FREEPORT
AND BOWDOINHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4380 7007 4380 7010 4379 7009 4377 7011
4397 7045 4405 7039 4408 7015 4401 6988
TIME...MOT...LOC 1931Z 295DEG 19KT 4397 7015
$$
KIMBLE418
WWUS51 KGYX 221944
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
344 PM EDT FRI JUN 22 2012
MEC001-005-023-221955-
/O.EXP.KGYX.SV.W.0020.000000T0000Z-120622T1945Z/
ANDROSCOGGIN ME-SAGADAHOC ME-CUMBERLAND ME-
344 PM EDT FRI JUN 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CUMBERLAND...WEST
CENTRAL SAGADAHOC AND SOUTHERN ANDROSCOGGIN COUNTIES HAS EXPIRED...
HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH ARE STILL
POSSIBLE.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4380 7007 4380 7010 4379 7009 4377 7011
4397 7045 4405 7039 4408 7015 4401 6988
TIME...MOT...LOC 1945Z 295DEG 19KT 4394 7006
$$
KIMBLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:12 PM EDT, 0 minutes earlier.
Area forecast discussion, Jun 22, 3:12 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 312 PM EDT FRI JUN 22 2012 .SYNOPSIS... A COLD FRONT WILL SLOWLY PUSH OFFSHORE TONIGHT STALLING OVER THE GULF OF MAINE THROUGH SATURDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST SATURDAY NIGHT AND SUNDAY. LOW PRESSURE WILL MOVE IN FROM THE WEST SUNDAY NIGHT AND MONDAY AND WILL SLOWLY LIFT NORTHEAST INTO NORTHERN MAINE ON TUESDAY. A TROUGH OF LOW PRESSURE WILL LINGER OVER THE REGION WEDNESDAY THROUGH THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... FOCUS THRU TNGT WILL REVOLVE AROUND TSTMS AND SEVERE THREAT. SO FAR TSTMS ARE BEHAVING AS EXPECTED WITH TORRENTIAL RAFL AND ISOLD DMGG WIND. THE NOSE OF HIGHER DCAPE VALUES EXTENDS INTO SWRN ME...AND IS SUPPORTING WHAT LOOKS LIKE THE DEVELOPMENT OF A COLD POOL WITH CLUSTER OF STORMS IN NRN CUMBERLAND COUNTY. THIS COLD POOL DEVELOPMENT OCCURRED SHORTLY AFTER A STORM MERGER...AND WITH NUMEROUS SMALL CELLS ACROSS THE CWA...COMPLICATED STORM INTERACTION WILL LIKELY LEAD TO A COUPLE MORE INSTANCES OF THIS. COLD FNT IS SLOW MOVING...AS ARE THE TSTMS ALONG IT...SO TRAINING CELLS WILL BE CAPABLE OF VERY HEAVY RAFL...AND PSBL FLASH FLOODING. PWAT VALUES CLIMB ABV 1.5 INCHES AHEAD OF THE FNT...AND THIS WILL SUPPORT A HEAVY RAFL THREAT THRU FROPA. WITH SLOW EWD PROGRESS OF THE BOUNDARY...ADDITIONAL TSTMS MAY FIRE BEHIND THE CURRENT LINE. OTHERWISE...COLD FNT WILL GRADUALLY STALL JUST ALONG THE COAST...WITH THE CHC FOR SHRA EXTENDING INTO TOMORROW. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... DEVELOPING WAVE OF LOW PRES WILL CONTINUE SHRA THRU TOMORROW NEAR THE COAST. INLAND...S/WV TROF OVERHEAD WILL ENHANCE CLOUD AND SHRA DURING THE DAY. COOLING TEMPS ALOFT WILL SUPPORT MARGINALLY BETTER LAPSE RATES TOMORROW...BUT TEMPS WILL BE MUCH COOLER THAN THE PAST FEW DAYS. THIS WILL LEAD TO LESS OVERALL INSTABILITY...BUT STILL ENOUGH WITHIN THE HAIL GROWTH ZONE TO SUPPORT SOME SMALL HAIL AND THUNDER. GRADUALLY HIGH PRES WILL BUILD IN FROM THE W...SLOWLY CLEARING THINGS OUT FROM W TO E. && .LONG TERM /SUNDAY THROUGH FRIDAY/... THE VERY SLOW MOVG FRONT WILL FINALLY PULL SUFFICIENTLY TO THE E ENOUGH TO ALLOW FOR A WESTERLY FLOW TO ALLOW FOR DRYING AND PARTIAL CLEARING...ESP LATER IN THE DAY. WEAK HIGH PRES WILL PROVIDE SUNSHINE AND A LGT WESTERLY FLOW FOR AT LEAST PART OF SUNDAY. HWVR...CLDS WILL BE APPROACHING FROM THE WEST LTR IN THE DAY. BY MONDAY...THE STRONG UPPER LVL TROUGH FOR THIS TIME OF THE YR WILL BE APCHG THE NE. A SLOW MOVG FRONT WILL ALLOW AN AMPLE SUPPLY OF TROP MOISTR TO HEAD INTO OUR FCST AREA. HIGH PRECIPITABLE WATER VALUES MAY ALLOW FOR LCLY HVY RNFL. THE UPPER LVL TROUGH DOES NOT BUILD FAR ENOUGH TO THE SOUTH TO KEEP ONSHORE WINDS OVER THE REGION PAST TUESDAY. THEREAFTER...PARTIAL CLEARING IS EXPECTED...BUT WITH THE COLD POOL ALOFT...XPCT AT LEAST A CHC FOR -SHRA EACH DAY DURG THE MID/LATE WEEK PD. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... SHORT TERM...MAINLY VFR CONDS EXPECTED TO PREVAIL...WITH SCT MVFR CONDS IN TSRA TNGT. SHRA WILL LINGER OVERNIGHT AND INTO TOMORROW WITH MORE SCT MVFR CONDS. LONG TERM...CONDS IMPROVING TO VFR SATURDAY MORNING FOLLOWING THE EXITING OF THE SLOW MOVING LOW PRES SYSTEM. HWVR...CONDS DETERIORATE INTO IFR WITH LCLY LIFR IN SHOWERS AND PATCHY FOG MON INTO TUE. CONDS SLOWLY IMPROVE DURG THE MIDWEEK PERIOD. && .MARINE... SHORT TERM...WINDS AND SEAS EXPECTED TO REMAIN BLO SCA THRESHOLDS. LONG TERM...WINDS AND SEAS WILL COME UP INTO SCA LVLS WITH THE APPROACHING FRONT ON MONDAY. OTRW...WINDS/SEAS WILL BE MINIMAL. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && LEGRO/JC
Hazardous weather outlook, Jun 22, 2:57 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 257 PM EDT FRI JUN 22 2012 MEZ007>009-012>014-018>028-NHZ001>010-013-014-231900- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 257 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL CROSS PORTIONS OF WESTERN MAINE AND NEW HAMPSHIRE THROUGH THIS EVENING. A FEW OF THE STORMS MAY CONTAIN DAMAGING WINDS...LARGE HAIL AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-231900- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 257 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 22, 2:00 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 200 PM EDT FRI JUN 22 2012 MEZ012-019-020-221845- ANDROSCOGGIN-INTERIOR CUMBERLAND-SOUTHERN OXFORD- 200 PM EDT FRI JUN 22 2012 ...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...OXFORD COUNTY AND CUMBERLAND COUNTY THROUGH 245 PM EDT... AT 159 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF NORWAY...OR ABOUT 4 MILES WEST OF SOUTH PARIS...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WATERFORD...OXFORD...OTISFIELD...NORWAY...MECHANIC FALLS AND HEBRON THROUGH 245 PM EDT. SMALL HAIL...HEAVY DOWNPOURS AND GUSTY WINDS CAN BE EXPECTED IN THIS STORM. LAT...LON 4418 7027 4398 7033 4417 7082 4425 7080 JC
Special weather statement, Jun 22, 2:25 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 225 PM EDT FRI JUN 22 2012 MEZ012-019-020-221900- ANDROSCOGGIN-INTERIOR CUMBERLAND-SOUTHERN OXFORD- 225 PM EDT FRI JUN 22 2012 ...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...OXFORD COUNTY AND CUMBERLAND COUNTY THROUGH 300 PM EDT... AT 225 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF SOUTH PARIS TO 4 MILES EAST OF BRIDGTON...MOVING SOUTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SOUTH PARIS...OTISFIELD...NORWAY...HARRISON...BRIDGTON...OXFORD... NAPLES...MECHANIC FALLS...POLAND AND CASCO THROUGH 300 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. LAT...LON 4402 7016 4382 7040 4404 7080 4425 7055 KIMBLE
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:00 AM EDT | Special Weather Statement | GYX | Knox, Waldo | 45 min |
| Jun 22, 2:00 PM EDT | Special Weather Statement | GYX | Androscoggin | 45 min |
| Jun 22, 2:25 PM EDT | Special Weather Statement | GYX | Androscoggin | 35 min |
| Jun 22, 2:31 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Somerset, Waldo | 44 min |
| Jun 22, 2:41 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Oxford | 34 min |
| Jun 22, 3:21 PM EDT | Special Weather Statement | GYX | Kennebec | 24 min |
| Jun 22, 3:32 PM EDT | Areal Flood Advisory | GYX | Androscoggin, Cumberland, Oxford | 2 hr |
| Jun 22, 3:47 PM EDT | Special Weather Statement | GYX | Kennebec | 28 min |
| Jun 22, 3:50 PM EDT | Special Weather Statement | GYX | Cumberland | 40 min |
| Jun 22, 4:08 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Somerset, Waldo | 67 min |
| Jun 22, 4:28 PM EDT | Areal Flood Advisory | GYX | Kennebec, Somerset, Waldo | 80 min |
| Jun 22, 5:16 PM EDT | Special Weather Statement | GYX | Waldo | 29 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.